MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER
Model Number MR850AEU
Medical Device Problem Codes No Audible Alarm (1019); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The subject mr850 respiratory humidifier has been requested to be returned to f&p healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that the audible alarm of a mr850 respiratory humidifier was not functioning.There was no reported patient involvement.
 
Event or Problem Description
A healthcare facility in france reported that the audible alarm of a mr850 respiratory humidifier was not functioning.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section g1 - manufacturer contact office: contact person changed to (b)(6).H11: method: the subject mr850 respiratory humidifier was returned to the fisher & paykel (f&p) healthcare service centre in france where it was inspected by a trained f&p healthcare service technician.The unit was serviced, and performance tested.Our investigation is based on the information provided by the f&p service technician.Results: performance testing of the subject mr850 respiratory humidifier confirmed that the audible alarm was not functioning.The unit was repaired and returned to the customer after passing functional and electrical safety tests.Conclusion: we were unable to determine the cause of the reported event.The mr850 product technical manual contains a maintenance schedule which instructs the user to conduct annual visual checking and performance testing of the mr850 heater base.In addition, the product technical manual also states that "all servicing procedures should be followed by a humidifier test, and an electrical safety test to ensure proper operation".The mr850 is equipped with visual alarm indicators in addition to the audible alarm.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section h11 - it was later confirmed that in addition to the faulty speaker the device also had exposed wires on the power cord.Section h6 - updated.H11: method: the subject mr850 respiratory humidifier was returned to the fisher & paykel (f&p) healthcare service centre in france where it was inspected by a trained f&p healthcare service technician.The unit was serviced, and performance tested.Our investigation is based on the information provided by the f&p service technician.Results: performance testing of the subject mr850 respiratory humidifier confirmed that the audible alarm was not functioning.Furthermore, visual inspection confirmed that the power cord was damaged with exposed copper wires.The unit was repaired and returned to the customer after passing functional and electrical safety tests.Conclusion: we were unable to determine the cause of the reported fault.During production the electrical connections of the earth wires on all mr850 units are 100% tested for electrical continuity.Any product that fails is rejected.All mr850 units are visually inspected for damaged power cords before release for distribution.This suggests that the damage occurred after it had been distributed.The mr850 product technical manual contains a maintenance schedule which instructs the user to conduct annual visual checking and performance testing of the mr850 heater base.In addition, the product technical manual also states that "all servicing procedures should be followed by a humidifier test, and an electrical safety test to ensure proper operation".The mr850 is equipped with visual alarm indicators in addition to the audible alarm.The mr850 respiratory humidifier complies with the following electrical standards: as/nzs 3200.1.0, can/csa 22.2 no.601.01, ul 60601-1, iec 60601-1.
 
Event or Problem Description

Brand Name
RESPIRATORY HUMIDIFIER
Common Device Name
RESPIRATORY HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19048111
Report Number9611451-2024-00272
Device Sequence Number8472340
Product Code BTT
UDI-Device Identifier09420012407207
UDI-Public(01)09420012407207(10)2101315018(11)200929
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR850AEU
Device Catalogue NumberMR850AEU
Device Lot Number2101315018
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/17/2024
05/23/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/16/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown